MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ULTRA 360 PATIENT POSITIONING SYSTEM; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA ULTRA 360 PATIENT POSITIONING SYSTEM; N/A
Catalog Number A2009
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during an unspecified neuro case, the ultra 360 patient positioning system (a2009) was used, and there was a slip of the arm when the patient was pinned.No delay nor patient injury was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information was received indicating the following: 1.Was there a delay in surgery due to product problem? if yes, how long? 5-10 minute delay.We had to remove the positioner from the bed and replace it with another 360 attachment.2.When placing the skull clamp, if you were to draw an imaginary line between the single pin and the rocker arm swivel point, did that imaginary line pass through an axial center of the skull? there was not an issue with the skull clamp.The clamp that was on the patient remained and the 360 arm/bed piece was changed out.After the surgeon applied the skull clamp, we attached the 360 arm (that was attached to the bed).When the patient was locked into place we went to register the patient to the navigation and noticed the arm started drifting downward.With gentle pressure applied to the skull clamp the whole arm drifted downward.There was no defect with the skull clamp, the defect is with the locking mechanism on the 360 arm.3.Did each pin engage the cranium in a perpendicular approach? the skull clamp was applied appropriately.Investigation findings: the ultra 360 patient positioning system (a2009) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - unit received had the upper handle upper assembly replaced due to damage caused by customer usage.The upper handle was recently replaced on a previous service request.The shock cushion in the lower handle will be replaced due to slight wear.The unit was received without the standard adapter.Due to the upper handle assembly having damage, it is believed that the standard adapter dongle has damage done to it as well.General cleaning and maintenance will be performed as well.Root cause - the reported complaint is confirmed via inspection of the unit.The upper handle assembly has been damaged by customer usage.The upper handle will require replacement due to the damage.Probable root cause is rough or improper handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ULTRA 360 PATIENT POSITIONING SYSTEM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18062398
Report Number3004608878-2023-00195
Device Sequence Number15319887
Product Code FWZ
UDI-Device Identifier10381780267850
UDI-Public10381780267850
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown